I am sorry to hear about your medical problems. Yes, muscle and joint aches is a common side effect of statins, so ask your doctor regarding this. However, the pain could also be due to pinched lumbar spinal nerves in lower back and due to sciatica. Please discuss with your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Hi, I have experienced the same.
Have been on prevastatin for 3 years, and it got worse n worse.
Blood test yesterday for routine 6 month check up. Doctor called at 8 a.m. today and wanted me In for appt. Went this afternoon, and he told me to immediately stop the prevastatin, he was alarmed at the high x7 creatine level in the test. He told me wait 5 days not taking it, call me let me know how you feel and 5th day new blood test. He explained that prevastatin is causing me severe muscle waste.
I explained over the last 4 months, my fatigue and pain in muscles and joints is worsening, and unbearable. He stated new tests show that statins, especially prevastatin is causing some, and in my case irreversible muscle damage and waste. These side effects we are experiencing are also those of MS patients with lesion 2 expansion in spinal cord vertabrae. I will keep you posted on next Tuesday blood test. But he is good doctor, I trust him, and I see his concern on his face....stop taking it!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.